Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 65, NWS Jackson, MS

July 14, 2009Hinds County, Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 14, 2009, 7:10 AM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2009, 7:10 AM CDT (12:10 UTC)
Expired
Jul 14, 2009, 9:15 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 39 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 7:54 AM CDTFLASH FLOODJackson, MSSEVERAL STREETS IN DOWNTOWN JACKSON ARE FLOODED.
Jul 14, 8:10 AM CDTFLASH FLOODJackson, MSAT LEAST 1 BUSINESS WAS FLOODED AND A STREET WAS CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2151 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 141210
FFWJAN
MSC049-089-121-141415-
/O.NEW.KJAN.FF.W.0065.090714T1210Z-090714T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
710 AM CDT TUE JUL 14 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
  SOUTHERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
  NORTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
  BRANDON...

* UNTIL 915 AM CDT

* AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A COMPLEX OF          
  THUNDERSTORMS OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL       
  AMOUNTS...ON THE ORDER OF TWO INCHES...HAVE OCCURRED IN THE PAST   
  HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ANNANDALE...GLUCKSTADT...BROWNSVILLE...POCAHONTAS...GOSHEN
  SPRINGS...PISGAH AND FLORA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3218 9057 3246 9059 3250 9058 3253 9050
      3259 9043 3258 9039 3264 9030 3267 9021
      3267 9019 3271 9010 3260 8983 3219 8983

$$

AEC
2 follow-up statements
000 
WGUS74 KJAN 141312
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
812 AM CDT TUE JUL 14 2009

MSC049-089-121-141415-
/O.CON.KJAN.FF.W.0065.000000T0000Z-090714T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-RANKIN MS-MADISON MS-
812 AM CDT TUE JUL 14 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHWESTERN MADISON...CENTRAL RANKIN AND NORTHERN HINDS COUNTIES...

AT 811 AM CDT...A COMPLEX OF THUNDERSTORMS PRODUCING TORRENTIAL 
RAINFALL WAS CONTINUING TO MOVE SOUTH SOUTHEAST ACROSS THE WARNED 
AREA.  ESTIMATED RADAR RAINFALL AMOUNTS APPROACHING TWO INCHES HAVE 
OCCURRED IN THE PAST HOUR.  HINDS COUNTY EMERGENCY MANAGEMENT HAS 
ALREADY REPORTED THIS MORNING THAT SEVERAL ROADS IN THE DOWNTOWN 
JACKSON AREA ARE FLOODED.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR...WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3219 9057 3246 9059 3250 9058 3251 9052
      3258 9043 3258 9039 3265 9029 3268 9017
      3260 9008 3250 8998 3219 8999 3218 9056

$$

AEC
000 
WGUS74 KJAN 141414
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
914 AM CDT TUE JUL 14 2009

MSC049-089-121-141417-
/O.EXP.KJAN.FF.W.0065.000000T0000Z-090714T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-RANKIN MS-MADISON MS-
914 AM CDT TUE JUL 14 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 AM CDT FOR SOUTHWESTERN
MADISON...CENTRAL RANKIN...AND NORTHERN HINDS COUNTIES.

THE HEAVY RAIN HAS MOVED SOUTH OF THE AREA. ANY FLOODING ALONG  
ROADWAYS AND IN OTHER LOW LYING AREAS CAUSED BY EARLIER RAINS WILL 
CONTINUE TO SUBSIDE.

LAT...LON 3219 9057 3246 9059 3250 9058 3251 9052
      3258 9043 3258 9039 3265 9029 3268 9017
      3260 9008 3250 8998 3219 8999 3218 9056

$$

AEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 5:07 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 14, 5:07 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
507 AM CDT TUE JUL 14 2009

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. THE SYSTEMS JUST KEEP
ON COMING...WITH SEVERAL LINED UP TO THE NORTHWEST. THE NEXT STORM
COMPLEX WAS MOVING INTO THE CWA RIGHT ON TIME. MOST OF THE MODELS
WERE IN AGREEMENT ON THE TIMING OF ACTIVITY MOVING INTO THE CWA.
MODELS KEEP MOST OF THE ACTIVITY IN THE WEST NEAR THE BOUNDARY
TODAY. EXPECTING A FEW SHOWERS IN THE EAST THIS MORNING...WITH
ACTIVITY TAPERING OFF IN THE EARLY AFTERNOON...AS THE SURFACE RIDGE
SHIFTS WEST. THE MODELS SEEM TO AGREE...DRY AIR WILL FILTER INTO THE
CWA FROM THE EAST THROUGH THE DAY. BY EARLY EVENING...THE BOUNDARY
SHOULD BE TO THE SOUTH WITH A FEW SHOWERS AND THUNDERSTORMS LINGERING
ALONG THE HIGHWAY 84 CORRIDOR. LOOKS LIKE MUCH OF THE AREA WILL BE
DRY ON WEDNESDAY. THE BOUNDARY WILL STILL BE HANGING TO THE
SOUTH...SO AREAS ALONG AND SOUTH OF HIGHWAY 84 MAY SEE A FEW MORE
SHOWERS AND THUNDERSTORMS THROUGH THE DAY.

USED A MIX FOR THE TEMPERATURES. STARTED WITH THE NAM TODAY AND
LOWERED HIGHS IN A FEW LOCATIONS. KEPT THE AREA RIGHT AROUND 90.
CLOUDS WERE SPREADING ACROSS THE AREA AND SHOULD LIMIT WARMING
ACROSS THE REGION. WENT WITH MAV WEDNESDAY...WHERE VALUES WILL BE IN
THE MID TO UPPER 90S...LOWERED VALUES IN THE SOUTH WHERE ISOLATED
SHOWERS AND THUNDERSTORMS WILL DEVELOP...MAINLY TO GO LOWER 90S.
SOUNDINGS FOR BOTH DAYS SUGGEST TEMPERATURES SHOULD BE IN THE LOWER
TO MID 80S. ONLY TOOK 3-5 DEGREES OFF OF GUIDANCE TODAY. ALTHOUGH IT
WILL NOT BE AS HOT...HAVING A MOIST AND UNSTABLE AIRMASS IN PLACE
WITH THE BOUNDARY DRIFTING...COULD LEAD TO A FEW STRONG STORMS WITH
HEAVY RAIN. WILL MENTION IT IN THE HWO...IN ADDITION TO THE RETURN OF
THE HEAT WEDNESDAY.

.LONG TERM...INTERESTING TIMES CONTINUE IN THE MED RANGE/LONG TERM.
OUR PESKY UPPER RIDGE WILL GIVE US ONE MORE BRIEF RUN AT BUILDING A
BIT ON WED AND THEN WE WILL SEE THIS FEATURE AMPLIFY AND RETROGRADE
BY FRI GIVING WAY TO A TROUGH WHICH WILL MOVE INTO THE AREA FRI.
THIS TROUGH WILL AMPLIFY AS WELL AND BRING MUCH LOWER HGHTS TO THE
REGION. THIS WILL ALSO PUSH A DECENT COOL FRONT THROUGH THE AREA
WHICH SEEMS TO BE POISED TO PUSH S OF THE CWA BY SAT AFTERNOON.
COOLER CONDITIONS LOOK TO FOLLOW THE FRONT FOR SUN-TUE.

FOR THU INTO FRI...THESE TWO DAYS LOOK TO OFFER THE BEST CHANCES FOR
STORMS AND PRECIP AS WE WILL SEE THE SFC FRONT AND EVOLVING UPPER
TROUGH INTERACT WITH WITH GOOD MOISTURE AND INSTABILITY. THU LOOKS
TO BE A HOT/HUMID DAY AS THE CWA WILL BE LOCATED IN THE THERMAL
TROUGH IN ADVANCE OF THE SFC FRONT. IM EXPECTING A VERY UNSTABLE
AIRMASS TO DEVELOP BY THU AFTERNOON WITH 3500-4000 J/KG OF SBCAPE.
LAPSE RATES WILL BE STEEP WITH 27-29 VERTICAL TOTALS WITH DEEP LAYER
SHEAR INCREASING BY LATE AFTERNOON AS MID LEVEL HGHTS BEGIN TO FALL.
BEST CHANCES FOR SVR STORMS WILL BE LOOK TO BE ACROSS THE N
HALF...BUT THE RISK WILL EXIST ACROSS THE ENTIRE AREA. TIMING SEEMS
TO BE DURING THE AFTERNOON/EVENING. IN ADDITION...HEAT INDICES WILL
BE QUITE HIGH THU WITH 104-107 DEGREES EXPECTED. WE WILL LIKELY NEED
SOME KIND OF ADV THAT DAY.

BY FRI...PRECIP CHANCES WILL BE GOOD...BUT WE APPEAR TO HAVE LOWER
INSTABILITY AS EARLIER RAINS AND CLOUD COVER WILL HAVE AN IMPACT.
HOWEVER...MOISTURE WILL BE HIGH AND THE DEEP LAYER ASCENT WILL
STRONGER WHICH SHOULD RESULT IN MORE WIDESPREAD PRECIP WITH LESS
PUNCH. GUID POPS WERE PRETTY GOOD AND ON THE HIGHER END SIMILAR TO
PREV RUNS. I DID MAKE SOME SMALL TWEAKS UPWARD FOR A SITE OR TWO TO
KEEP THE LIKELY POP AREA MORE UNIFORM.

FOR SAT INTO TUE...THE UPPER TROUGH WILL EVOLVE AND DEEPEN OVER THE
REGION. MODELS ARE IN GOOD AGREEMENT ON THIS EVOLUTION AND CARVE OUT
A ANOMALOUS TROUGH WITH MID LEVEL HGHTS REACHING SOME 2 TO 3.5
STANDARD DEVIATIONS BELOW CLIMO VALUES. IN ADDITION...SUCH A SYSTEM
WILL PULL DOWN COOLER LOW LEVEL TEMPS AND THE GFS/EURO ARE
ADVERTISING 850MB TEMPS IN THE 13-15C RANGE. THAT IS ALSO SOME 2 TO
3.5 STANDARD DEVIATIONS BELOW CLIMO VALUES. FITTING ENOUGH...THE 00Z
MEX GUID HAS 60-65 DEGREES FORECASTED FOR LOWS MON MORNING. I TOOK A
LOOK AND THE NUMBERS IT HAS WOULD SET A FEW RECORD LOWS. ONE THING I
HAVE LEARNED IS NOT TO FORECAST BELOW RECORD LOWS OUT IN THE
EXTENDED. SO...I HAVE TWEAKED SOME OF THE TEMPS MON MORNING UPWARD A
TAD. EITHER WAY...COOLER CONDITIONS LOOK TO DEVELOP SUN INTO TUE.

&&

.AVIATION...PATCHY FOG WILL CONTINUE ACROSS THE AREA TODAY. IN AREAS
WHERE IT RAINED YESTERDAY...LIFR CONDITIONS MAY DEVELOP BRIEFLY.
OTHERWISE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT MOST
LOCATIONS. THUNDERSTORMS WILL CONTINUE FOR GLH/JAN AND GWO OVER THE
NEXT SEVERAL HOURS. WILL MAINTAIN VCTS SHRA AND ADD TEMPO GROUPS FOR
BRIEF WORSENING CONDITIONS THIS MORNING INTO THE EARLY AFTERNOON.
RAIN WILL TAPER OFF LATER IN THE AFTERNOON INTO THE EARLY EVENING.
VFR CONDITIONS WILL PREVAIL AT ALL SITES AFTER 3Z. MAY LEAVE VCTS IN
FOR HBG OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       90  73  97  75 /  51  22   7  14
MERIDIAN      87  71  96  73 /  36  17   7  20
VICKSBURG     92  76  97  76 /  53  25   7  14
HATTIESBURG   91  73  94  75 /  53  28  21  22
NATCHEZ       92  75  95  75 /  53  31  20  20
GREENVILLE    90  75  98  77 /  70  14   7   9
GREENWOOD     90  73  97  77 /  70  12   7   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

7/CME
Hazardous weather outlook, Jul 14, 6:20 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
620 AM CDT TUE JUL 14 2009

MSZ026>033-037>039-044>046-051-052-058-151100-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-
CLARKE-
620 AM CDT TUE JUL 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HEAT WILL RETURN TO THE REGION ON WEDNESDAY AND LINGER INTO
THURSDAY. HIGHS WILL CLIMB INTO THE MID AND UPPER 90S. COMBINED WITH
PLENTY OF MOISTURE...HEAT INDICES WILL BE NEAR 105 EACH AFTERNOON.
PRECAUTIONS SHOULD BE TAKEN TO AVOID HEAT RELATED ILLNESS.

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON
AND EVENING AS A FRONT AND UPPER LEVEL DISTURBANCE COMBINE WITH A
MOIST AND UNSTABLE AIRMASS. PENNY TO QUARTER SIZE HAIL AND DAMAGING
WINDS WILL BE THE MAIN RISKS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>043-047>050-053>057-059>066-072>074-151100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
620 AM CDT TUE JUL 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND MUCH OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
A FEW STRONG STORMS WILL DEVELOP OVER THE WESTERN PORTIONS OF THE
AREA TODAY...MAINLY THROUGH LATE MORNING. A STORM COMPLEX WILL
SLOWLY DRIFT SOUTH THROUGH THE MOIST AND UNSTABLE ATMOSPHERE. STRONG
STORMS WILL BE CAPABLE OF PRODUCING 45 MPH WINDS...PEA SIZED HAIL
AND FREQUENT DANGEROUS LIGHTNING. HEAVY DOWNPOURS...PRODUCING A
QUICK 1 TO 3 INCHES...MAY LEAD TO LOCALIZED FLOODING WITH WATER
COLLECTING ON ROADWAYS AND OTHER POOR DRAINAGE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HEAT WILL RETURN TO THE REGION ON WEDNESDAY AND LINGER UNTIL
THURSDAY. HIGHS WILL CLIMB INTO THE MID AND UPPER 90S. COMBINED WITH
PLENTY OF MOISTURE...HEAT INDICES WILL BE NEAR 105 EACH AFTERNOON.
PRECAUTIONS SHOULD BE TAKEN TO AVOID HEAT RELATED ILLNESS.

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY
AFTERNOON AND EVENING AS A FRONT AND UPPER LEVEL DISTURBANCE COMBINE
WITH A MOIST AND UNSTABLE AIRMASS. SCATTERED SEVERE STORMS ARE
EXPECTED ACROSS THE NORTHERN HALF OF THE REGION WHILE MORE ISOLATED
SEVERE STORMS ARE EXPECTED OVER THE SOUTHERN PORTIONS. PENNY TO
QUARTER SIZE HAIL AND DAMAGING WINDS WILL BE THE MAIN RISKS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

7/CME

In the hours before

Special weather statement, Jul 14, 4:14 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
414 AM CDT TUE JUL 14 2009

MSZ019-140940-
SUNFLOWER MS-
414 AM CDT TUE JUL 14 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF INDIANOLA AT 414
AM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.

PEOPLE IN SOUTHWESTERN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

CME
Special weather statement, Jul 14, 4:35 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
435 AM CDT TUE JUL 14 2009

ARZ075-MSZ018-019-034-141000-
CHICOT AR-BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS-
435 AM CDT TUE JUL 14 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTH OF BOYLE TO 8 MILES NORTH OF
LAKE VILLAGE AT 436 AM CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHERN WASHINGTON...SOUTHERN SUNFLOWER...SOUTHERN BOLIVAR
AND NORTHEASTERN CHICOT COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

CME
Special weather statement, Jul 14, 5:29 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 AM CDT TUE JUL 14 2009

MSZ019-034-035-141055-
SUNFLOWER MS-WASHINGTON MS-HUMPHREYS MS-
529 AM CDT TUE JUL 14 2009

A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 6 MILES SOUTHWEST OF INVERNESS AT 527 AM CDT...MOVING
SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. STORMS HAVE BEEN MOVING OVER THE
SAME LOCATIONS OVER THE PAST COUPLE HOURS AND LIKELY HAVE PRODUCED 2
TO 3 INCHES OF RAIN IN SOME LOCATIONS. PONDING OF WATER IS LIKELY
OCCURRING ACROSS SOME AREAS. IF THESE HEAVY RAINS CONTINUE OVER THE
SAME LOCATIONS THROUGH 6 AM...A FLASH FLOOD WARNING WILL BE NEEDED.

PEOPLE IN NORTHERN HUMPHREYS...NORTHEASTERN WASHINGTON AND SOUTHERN
SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

CME
Special weather statement, Jul 14, 6:47 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
647 AM CDT TUE JUL 14 2009

MSZ042-043-141215-
MADISON MS-YAZOO MS-
647 AM CDT TUE JUL 14 2009

A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 5
MILES NORTH OF ANNANDALE AT 646 AM CDT...MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. RAINFALL RATES BETWEEN 1 AND 2 INCHES
AN HOUR ARE OCCURRING WITH THIS STORM.

PEOPLE IN SOUTHEASTERN YAZOO AND CENTRAL MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:37 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower53 min
Jul 14, 6:07 AM CDTFlash Flood WarningJANYazoo113 min
Jul 14, 8:18 AM CDTFlash Flood WarningJANYazoo117 min
Jul 14, 8:24 AM CDTFlash Flood WarningJANCopiah, Hinds, Rankin, Simpson2 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.